I was told by a Dr. that, depending on the spots chosen, spot treating a forehead with Botox can cause droopy eyes. True?

I had between eyebrows treated along with crows feet. Towards the end of the 3 months, I did notice a pulling happening under the corner of my eye. So perhaps what he's saying is true. I was concerned that he just wanted me to buy more botox and that it was an angle he used.

Doctor Answers 11

Dynamic changes after Botox treatment and as it wears off

Betty 2010,

Botox is only as effective as the skills of the surgeon who injects it.  Your are not talking about the usual drooping upper lid worry that can be seen with poor technique, where Botox delivered to the lower forehead and medial wrinkles can leach down into the region of the upper lid causing transient drooping that generally lasts a few weeks and then resolves. You may note your doctor pressing against the brow region during injection on these areas, and that maneuver is done to prevent Botox from migrating out of the desired treatment zone. The type of droop you are talking about is not clear from you description, however the actual treatment of the glabella (the "11") is designed to paralyze the corrugator muscles that cause those lines, without affecting the adjacent areas.  The crows foot injections are meant to both paralyze the dynamic crows foot lines seen during squinting and smiling, while at the same time weakening the muscles that pull the outer part of the of the eyebrows downward (depressors), creating a controlled imbalance that allows the muscles that raise the corners of the brows (elevators) to pull the brows and skin upward, arching the lateral brows for the duration of the Botox effect.  Sometimes changes in dynamic motion will allow fine wrinkles to appear in the tissues adjacent to the treatment areas, but by contrast are usually not noticeable or objectionable.  I hope that this helps.    

Best wishes,    

Tom DeWire, MD, FACS    

Richmond, VA    


Richmond Plastic Surgeon
4.3 out of 5 stars 35 reviews

Botox and droopy Eyes

Botox is a great injection for reducing lines on the forehead and around the eyes.  However, if  Botox is injected too low or improperly you can have droopy eyes.  For the best cosmetic results please consult a board certified dermatologist with experience with Botox and other facial injections.

Botox and Heavy Eyes

Depending on its placement, Botox can cause drooping of the eyelids and/or eyebrows.  Outcomes are related to dose and technique along with your anatomy.  I would discuss with your physician to determine how you can avoid this in the future.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Botox and droopy eyelid

Using Botox too close to the upper part of the bony eye socket may allow the Botox to spread to the eyelid lifting muscle, and cause a droopy eyelid, also known as eyelid ptosis; this is a rare complication of any muscle-relaxing neuromodulator such as Botox, Dysport, or Xeomin.  More common is the experience of a heavy or drooping brow when treating the forehead lifting muscles, which are the muscles responsible for horizontal forehead lines.  Relaxing these muscles too much can cause the brow to droop, potentially making the upper eyelid feel heavy also.  
At 3-4 months, the average patient's Botox has worn off, without permanent side-effects.  Discussing your treatment goals and previous experiences with your injector; your injector's growing familiarity with your anatomy will likely provide you with better treatment results.  Good luck!

Inessa Fishman, MD
Atlanta Facial Plastic Surgeon
5.0 out of 5 stars 1 review

Droopy eye botox

If injecting for the Glabella if anything brow should come up a bit.If injected for horizontal forehead wrinkles esp if too close to the brow Droopy eye and/ or heavy upper lids can occasionallyhappen

Robert Savage, MD (retired)
Wellesley Plastic Surgeon
5.0 out of 5 stars 3 reviews

There are specific areas of the forehead that should not be treated, because it can lower your brow.

There are specific areas of the forehead that should not be treated, because it can lower your brow. Discussing options with an expert injector is always beneficial to understand why you can and cannot treat certain areas.

Best,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Droopy Eyes After Botox ??

Thank you for your question.

Yes, this can happen but in skilled hands, it is unlikely.

If you are unsure of the current advise you are getting, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have these treatments.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Botox for the forehead can cause droopy eyes

Botox to the forehead can lead to a droopy eyes especially if injected to low on the forehead. Usually it is just the brow that drops due to loss of an upward pull from the frontalis muscle. Occasionally some of the botox can diffuse downward and cause some actual eyelid ptosis. Using smaller amounts with less dilution can help prevent this problem. This can also happen if the botox accidentally injected underneath the periosteum where it should never be injected. 

Daniel A. Barker, MD
Chattanooga Facial Plastic Surgeon
4.0 out of 5 stars 4 reviews

Droopy eyes from Botox spot treatment?

The answer to the question is yes and no. Spot treatment of certain spots can lower the brow, which might make your lids feel heavy. This can happen if you aggressively treat the forehead without treating the glabellar area because the muscles in the forehead keep the brow up while the ones in glabellar area pull down. So, I have no problem with "spot treatment" between the brows, in fact I like that to lift the brow. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 18 reviews

Botox and Eyes

Botox in the forehead can change the shape of the brow making the apperance of the eyelids different.  Very rarely does botox in the forehead cause the eyelid it self to droop.  I have never had this happen, but it is reported.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.